Stochastic Analysis on Groups of Diffeomorphisms

  • Yuri E. Gliklikh
Part of the Theoretical and Mathematical Physics book series (TMP)


Everywhere in this chapter we use the notions and notation introduced in Chapter 5. We describe a stochastic differential equation of a special sort on those groups of diffeomorphisms that arise in the applications to viscous hydrodynamics described in Section 16.4 below (see, e.g., Gliklikh (1989, 1994, 2003)). This class of equations is characterized by the fact that they involve finite-dimensional Wiener processes. It should be pointed out that a theory of stochastic differential equations on infinite-dimensional manifolds involving infinite-dimensional Wiener processes exists (see, e.g., Belopolskaya and Dalecky (1989), Brzezniak and Elworthy (2000), Elworthy (1982)) and is used in viscous hydrodynamics (see, e.g., Cipriano and Cruzeiro (2007)). However, the description of this theory requires a complicated functional-analytic machinery that is not included in our exposition. For simplicity of presentation, we restrict ourselves to the finite-dimensional version of the theory since, in applications, the theories yield very similar results.


Stochastic Differential Equation Wiener Process Stochastic Analysis Local Connector Quadratic Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 23.
    Belopolskaya, Ya.I., Dalecky, Yu.L.: Stochastic processes and differential geometry. Kluwer Academic Publishers, Dordrecht (1989) Google Scholar
  2. 35.
    Brzezniak, Z., Elworthy, K.D.: Stochastic differential equations on Banach manifolds. Methods of functional analysis and topology. 6 (1), 43-84 (2000) MATHMathSciNetGoogle Scholar
  3. 39.
    Cipriano, F., Cruzeiro, A.B.: Navier-Stokes Equations and Diffusions on the Group of Homeomorphisms of the Torus. Commun. Math. Phys. 275, 255-269 (2007) MATHCrossRefMathSciNetGoogle Scholar
  4. 66.
    Elworthy, K.D.: Stochastic differential equations on manifolds. / Lect. Notes of London Math. Soc. 70. Cambridge University Press, Cambridge (1982) MATHGoogle Scholar
  5. 100.
    Gliklikh, Yu.E.: Stochastic differential geometry of the group of diffeomorphisms and the motion of viscous incompressible fluid. In: Fifth international Vilnius conference on probability theory and mathematical statistics. Abstracts, Vol. 1, pp. 173-174 (1989) Google Scholar
  6. 104.
    Gliklikh, Yu.E.: A new version of the Lagrangian approach to hydrodynamics of viscous incompressible fluid. Mathematical Notices. 55 (4), 15-24 (1994) MathSciNetGoogle Scholar
  7. 113.
    Gliklikh, Yu.E.: Deterministic viscous hydrodynamics via stochastic processes on groups of diffeomorphisms. In: Davis I.M. et al. (eds) Probabilistic Metohds in Fluids, pp. 179-190. World Scientific, Singapore (2003) Google Scholar

Copyright information

© Springer-Verlag London Limited 2011

Authors and Affiliations

  1. 1.Mathematics DepartmentVoronezh State UniversityVoronezhRussia

Personalised recommendations